International Journal of Mathematics and Mathematical Sciences
Volume 24 (2000), Issue 9, Pages 589-594
Determination of conductivity in a heat equation
1Department of Mathematics, Pennsylvania State University, Schuylkill Haven 17972, PA, USA
2Department of Mathematics, Hebei University of Science and Technology, China
Received 1 February 2000
Copyright © 2000 Ping Wang and Kewang Zheng. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We consider the problem of determining the conductivity in a heat
equation from overspecified non-smooth data. It is an ill-posed
inverse problem. We apply a regularization approach to define and
construct a stable approximate solution. We also conduct numerical
simulation to demonstrate the accuracy of our approximation.